Illinois, 2014

Hail and Damaging Winds in Illinois, April 12, 2014

April 12, 2014 · NWS DVN · 15 events in 2 counties and zones

A weak shortwave moving across southern Minnesota and Wisconsin brought thunderstorms to the Highway 20 corridor of northwest Illinois. These thunderstorms quickly become severe and produce hail to the size of quarters and damaging winds in Stephenson and Jo Daviess Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A weak shortwave moving across southern Minnesota and Wisconsin brought thunderstorms to the Highway 20 corridor of northwest Illinois. These thunderstorms quickly become severe and produce hail to the size of quarters and damaging winds in Stephenson and Jo Daviess Counties. Rainfall amounts of 1 to 2 inches were reported across this area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 12, 5:56 AM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 12, 5:56 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 AM CDT SAT APR 12 2014

.SYNOPSIS...
ISSUED AT 242 AM CDT SAT APR 12 2014

06Z SURFACE ANALYSIS REVEALED TWO MAIN BOUNDARIES IN OR CLOSE TO
THE CWA EARLY THIS MORNING. A STATIONARY FRONT RAN FROM A SURFACE
LOW OVER SOUTH DAKOTA TO JUST NORTH OF HIGHWAY 30. BEHIND THIS
FRONT...TEMPERATURES HAVE BEEN STEADY OR SLOWLY RISING THROUGHOUT
THE NIGHT MAINLY IN THE 50S. AHEAD OF THE FRONT TEMPERATURES HAVE
DROPPED INTO THE 40S. A WARM FRONT WAS LIFTING NORTH ACROSS
MISSOURI WITH THE MAIN SURGE OF MOISTURE EVIDENT BEHIND THE FRONT
WITH DEWPOINTS SOUTH OF IT ALREADY IN THE LOW TO MID 50S. LATEST
RADAR IMAGERY DEPICTED SHOWERS AND A FEW ISOLATED THUNDERSTORMS
MOVING ACROSS NW IOWA ATTIM JUST AHEAD OF SURFACE LOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT SAT APR 12 2014

ACTIVE DAY IN STORE FOR THE AREA WITH SEVERE WEATHER POSSIBLE
MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING.

CURRENT SHOWERS/ISOLATED T-STORMS OVER NW IOWA WILL TRACK EAST
STAYING MAINLY TO OUR NORTH THIS MORNING AND AHEAD OF STATIONARY
FRONT. NONETHELESS...MAY STILL SEE A SHOWER OR ISOLATED
THUNDERSTORM ALONG AND NORTH OF HIGHWAY 20 THIS MORNING AND HAVE
MAINTAINED CHANCE POPS FOR THIS. MODELS STILL HAVING TROUBLE WITH LOW
LEVEL MOISTURE FIELDS TOO MOIST COMPARED TO REALITY. THE GFS IN
PARTICULAR IS WAY TOO MOIST AT THE SURFACE WITH DEWPOINTS IN THE
60S OVER MOST OF THE AREA AS EARLY AS NOON. DISCOUNTED THIS AND
FEEL THAT DEWPOINTS IN THE MID TO UPPER 50S ARE MORE REASONABLE.

PRIMARY SURFACE LOW WILL TRACK EAST INTO SOUTHERN MINNESOTA DURING
THE DAY PUTTING THE ENTIRE CWA IN THE WARM SECTOR. THIS ALONG WITH
FORECAST SOUNDINGS SHOWING DEEP MIXING AROUND 800MB WILL HELP BOOST
TEMPERATURES WELL INTO THE 70S BY THE AFTERNOON WITH LOCATIONS
SOUTH OF I-80 LIKELY NEAR OR SLIGHTLY ABOVE 80 DEGREES. THESE WARM
AND UNSTABLE CONDITIONS WILL PRIME THE ATMOSPHERE AHEAD OF COLD
FRONT WITH SB CAPE VALUES INCREASING TO 1500 TO 2000 J/KG BY EARLY
AFTERNOON MAINLY ACROSS THE NORTH AND WEST SECTIONS OF THE CWA.
0-6KM SHEAR VALUES IN EXCESS OF 40 KTS WILL BE SUFFICIENT ENOUGH
FOR THE DEVELOPMENT OF SUPERCELLS AS WEAK CAP BREAKS BY LATE
AFTERNOON. HI-RES MODELS SUGGEST CONVECTIVE INITIATION TO OCCUR IN
20-23Z TIME FRAME ACROSS CENTRAL IOWA WITH CELLS PROPAGATING EAST.
THE PRIMARY RISK WILL BE LARGE HAIL WITH ANY STRONG STORM THAT DEVELOPS.
KEPT HIGHEST POPS FOR T-STORMS OVER THE NORTH AND WEST SECTIONS OF
THE CWA CLOSER TO THE ADVANCING COLD FRONT AND BETTER INSTABILITY.

TONIGHT...MAIN SURFACE BOUNDARY TO STALL IN OR CLOSE TO THE CWA
WITH INCREASING CONVERGENCE AND FORCING PROGS ALONG THE BOUNDARY
SUGGESTING SHOWERS AND T-STORMS ONGOING OVER MUCH OF THE CWA. ANOTHER
MID LEVEL SHORTWAVE IS EXPECTED TO RIPPLE UP ALONG THE BOUNDARY
WITH IMPRESSIVE THETA-E ADVECTION AND CONVERGENCE THAT WILL HELP
KEEP PCPN ONGOING. MODEL PWATS INCREASING TO 200% OF NORMAL WITH
AMOUNTS 1-1.3 INCHES SUPPORTS RAIN AMOUNTS AROUND A HALF INCH
LIKELY BY 12Z SUNDAY ESPECIALLY ACROSS THE NORTHWEST SECTIONS OF
THE CWA.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 333 AM CDT SAT APR 12 2014

HEAVY RAIN OF AROUND 1-2 INCHES STILL LOOKS ON TRACK FOR MUCH OF THE
CWA SUNDAY AND SUNDAY NGT... AS AN UPPER LEVEL SHORTWAVE EJECTS
NORTHEAST FROM THE DESERT SOUTHWEST AND ENCOUNTERS DEEP MOISTURE
POOLING ALONG STALLED FRONTAL ZONE WITH PRECIPITABLE WATER VALUES OF
NEARLY 2 STANDARD DEVIATIONS ABOVE NORMAL. STRONG JET DYNAMICS ALSO
COME INTO PLAY WITH MODELS SHOWING COUPLING OF JETS BETWEEN
RIGHT ENTRANCE REGION OF UPPER MIDWEST SEGMENT AND LEFT EXIT REGION
OF SOUTHERN PLAINS SEGMENT WHICH INDUCES DEEPENING SFC WAVE TRANSLATING
ALONG FRONTAL ZONE ENHANCING LOW LEVEL CONVERGENCE. SFC FRONTAL ZONE
NEARLY PARALLEL TO MID LEVEL FLOW OWING TO THE POTENTIAL FOR TRAINING
CONVECTION AND LOCALLY HIGHER AMOUNTS... WHICH COULD YIELD A LOCALIZED
FLOODING THREAT. OTHERWISE... OUTSIDE OF ANY PERSISTENT TRAINING AND
HIGHER RAINFALL AMOUNTS OF 3+ INCHES... MOST AREAS WITH DRY WARM GROUND
SHOULD BE ABLE TO ABSORB THE HEAVY RAINS... BUT WILL SEE RISES ON
RIVERS/STREAMS/CREEKS THROUGH EARLY NEXT WEEK. CONVECTION SHOULD
GRADUALLY DIMINISH TO STRATIFORM RAIN BY SUNDAY EVENING WITH POST-FRONTAL
DEFORMATION BAND AND DEEPLY SATURATED ATMOSPHERIC COLUMN. STILL APPEARS
OVERNIGHT SUNDAY NGT WILL SEE RAIN MIX WITH OR CHANGE TO SNOW FOR A TIME
MAINLY NORTH/WEST OF QUAD CITIES WITH COLD AIR WRAPPING IN ON STRENGTHENING
NORTHERLY WINDS.

MON-MON NGT...LIKELY TO SEE WINTRY MIX OR RAIN CHANGE TO SNOW BUILDING INTO
AREAS FROM QUAD CITIES EAST/SOUTH UNTIL MID MORNING MONDAY BEFORE
PCPN TAPERS OFF. WARM...WET GROUND AND TEMPS ABOVE FREEZING SHOULD KEEP
ANY SNOW ACCUMS MINOR (LESS THAN 1 INCH) AND MAINLY ON GRASSY OR ELEVATED
SURFACES MAINLY NORTH/WEST OF QUAD CITIES. AFTER PCPN EXITS BY MID MORNING
MAY SEE SMALL CHANCE OF SHOWERS (POSSIBLY MIXED WITH SNOW) EXIST INTO
MONDAY PM WITH MODELS TRENDING SLOWER WITH UPPER TROUGH PASSAGE... BUT MAIN
STORY WILL BE WINDY AND RAW CONDITIONS WITH HIGHS WELL BELOW NORMAL AND
ONLY IN THE LOWER TO MIDDLE 40S WHILE WINDS MAKE IT FEEL MORE LIKE
LOWER TO MIDDLE 30S. DECREASING CLOUDS LATE MONDAY CONTINUING INTO MONDAY NGT
WITH HIGH PRESSURE BUILDING IN. WINDS LOOK TO DIMINISH WHICH WILL SET THE
STAGE FOR A COLD NGT WITH LOWS MAINLY IN THE 20S.

TUE-TUE NGT... GENERALLY QUIET AS HIGH PRESSURE BUILDS OVERHEAD THEN SHIFTS
EAST TUE NGT. LIMITED MIXING TO KEEP COOL HIGHS IN THE 40S ON TUESDAY.
WITH INCREASING SOUTHERLY WINDS TUE NGT MAY SEE LOWS IN THE EVENING WITH
TEMPS THEN STEADY TO RISING OVRNGT.

WED-FRI... LARGE RUN TO RUN VARIANCES IN MEDIUM RANGE MODELS LENDS TO
LOWER CONFIDENCE FCST... BUT GENERALLY IT APPEARS AS THOUGH SOME RAIN CHCS
WILL RETURN TO THE REGION ESPECIALLY TOWARD THE LATTER HALF OF THE
PERIOD WITH CONTINUED MOISTURE ADVECTION AND ENERGY ADVANCING EASTWARD FROM
THE ROCKIES THROUGH THE MIDWEST. TEMPS SHOULD MODERATE DURING THE PERIOD
WITH READINGS CLOSER TO NORMAL BY LATE WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 646 AM CDT SAT APR 12 2014

VFR CONDITIONS WILL BE SEEN THROUGH AT LEAST 13/00Z AT ALL
TERMINALS. STRONG LOW LEVEL JET AT 1000 TO 1500 FT AGL WILL RESULT
IN A LOW LEVEL WIND SHEAR THREAT AT CID/DBQ/MLI UNTIL 12/15Z.
MOISTURE RETURN ON THESE STRONG SOUTH WINDS ALONG AND NEAR SURFACE
BOUNDARY ACROSS EASTERN IOWA MAY LEAD TO RAIN SHOWERS AT CID/DBQ
THIS MORNING AND HAVE INCLUDED VSCH WORDING FOR THIS. COLD FRONT
TO PUSH ACROSS IOWA LATE AFTERNOON AND EARLY EVENING WITH STRONG
STORMS DEVELOPING AHEAD OF IT AND MOVING EAST. BEST CHANCES FOR
TSRA AT THIS TIME APPEAR TO BE NORTH AND WEST OF THE CID/DBQ
TERMINALS WITH MVFR CONDITIONS POSSIBLE WITH ANY STORMS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...GROSS
SHORT TERM...GROSS
LONG TERM...05
AVIATION...GROSS
Hazardous weather outlook, Apr 12, 3:40 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT SAT APR 12 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
440 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE
OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS.
A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN AND SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE OUTLOOK
AREA ON SUNDAY INTO SUNDAY EVENING. SMALL HAIL WILL BE POSSIBLE
WITH THE STRONGER STORMS SUNDAY MORNING. HEAVY RAINFALL AMOUNTS OF
1 TO 2 INCHES IS ANTICIPATED OVER MUCH OF THE OUTLOOK AREA BY
MONDAY MORNING. LOCALLY HIGHER AMOUNTS OF AROUND 3 INCHES WILL BE
POSSIBLE IN AREAS THAT SEE REPEATED STORM ACTIVITY. THIS WILL
LIKELY LEAD TO RISES ON RIVERS...STREAMS AND CREEKS WITH LOCALIZED
FLOODING POSSIBLE THROUGH EARLY NEXT WEEK.

COLDER AIR MOVING INTO THE REGION LATE SUNDAY NIGHT AND MONDAY
MORNING WILL LIKELY RESULT IN ANY LINGERING LIGHT RAIN MIXING
WITH...OR CHANGING TO SNOW FOR A BRIEF PERIOD WITH LITTLE IF ANY
ACCUMULATION ANTICIPATED DUE TO A WARM...WET GROUND AND TEMPERATURES
ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE
EVENING. ALSO...ANY REPORTS OF RAINFALL AMOUNTS IN EXCESS OF AN
INCH WOULD BE APPRECIATED.

In the hours before

Special weather statement, Apr 12, 6:34 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 AM CDT SAT APR 12 2014

IAZ041-042-053-054-ILZ001-121330-
DELAWARE-DUBUQUE-JACKSON-JO DAVIESS-JONES-
734 AM CDT SAT APR 12 2014

...STRONG THUNDERSTORM MOVING THROUGH THE AREA...

AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CASCADE...OR 14 MILES
NORTHEAST OF ANAMOSA...MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND A BRIEF DOWNPOUR IS POSSIBLE WITH THIS STORM.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4251 9063 4251 9010 4249 9008 4242 9006
      4215 9113 4232 9122 4262 9070
TIME...MOT...LOC 1230Z 248DEG 37KT 4228 9104

GROSS
Local storm report, Apr 12, 7:32 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HAIL             5 ESE GALENA            42.39N 90.34W
04/12/2014  M0.25 INCH       JO DAVIESS         IL   LAW ENFORCEMENT

            GALENA TERRITORY

&&

TEO
Local storm report, Apr 12, 7:39 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     HAIL             2 ESE GALENA            42.41N 90.39W
04/12/2014  M0.50 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            LASTED FROM 0832 TO 0835. MOST HAIL SMALLER.

&&

TEO

The radar

The Quad Cities radar (KDVN), 87 km away, was scanning. The volume nearest the first event began at 13:38 UTC.

Open the radar archive at this moment

Event by event

9 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Jo Daviess

When
April 12, 7:39 AM CST
Where
Jo Daviess County, 3.29 mi NE of Aiken
Measured
1 in hail
Reported by
Public
Coordinates
42.380, -90.370

A public report of nickel to quarter size hail completely covering the ground.

Hail, Jo Daviess

When
April 12, 7:45 AM CST
Where
Jo Daviess County, 0.51 mi E of Galena
Measured
1 in hail
Reported by
Public
Coordinates
42.420, -90.410

A public report of hail slightly larger than a quarter.

Hail, Jo Daviess

When
April 12, 8:06 AM CST
Where
Jo Daviess County, 1.23 mi SW of Warren
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.490, -90.000

A trained spotter reported hail that was the size of a nickel or slight larger and covering the ground. The hail lasted about 2 minutes.

Hail, Stephenson

When
April 12, 8:15 AM CST
Where
Stephenson County, Eleroy
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.330, -89.770

Thunderstorm Wind, Stephenson

When
April 12, 8:25 AM CST
Where
Stephenson County, 0.86 mi NW of Freeport
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.290, -89.630

A trained spotter reported winds moving a full trash dumpster.

Thunderstorm Wind, Stephenson

When
April 12, 8:25 AM CST
Where
Stephenson County, 0.86 mi NW of Freeport
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.290, -89.630

A trained spotter reported very strong winds for 2 to 3 minutes. As a result, large tree branches broke off and landed on the house. Garbage cans and down spout were blown around. This report was received via E-spotter.

Thunderstorm Wind, Stephenson

When
April 12, 8:26 AM CST
Where
Stephenson County, 2.91 mi WNW of Freeport
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.300, -89.670

A trained spotter reported branches of 1 to 2 inches in diameter and that flag pole was down.

Hail, Stephenson

When
April 12, 8:28 AM CST
Where
Stephenson County, 0.86 mi NW of Freeport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.290, -89.630

A trained spotter reported pea to dime sized hail.

Hail, Stephenson

When
April 12, 8:28 AM CST
Where
Stephenson County, 2.06 mi NW of Freeport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.300, -89.650

Hail, Stephenson

When
April 12, 8:30 AM CST
Where
Stephenson County, 2.13 mi NNE of Freeport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.310, -89.610

The report was relayed by the National Weather Service in Chicago.

Thunderstorm Wind, Stephenson

When
April 12, 8:30 AM CST
Where
Stephenson County, 1.38 mi S of Freeport
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.260, -89.620

Severe straight-line winds (likely from the RFD of the storm) caused a swath of damage mainly along Lamm Road on the southeast side of Freeport from around 930 am to 945 am. Numerous trees were snapped, outbuildings damaged, and power lines downed. Significant structural damage also occurred. Specifically, a large metal building was destroyed at Walnut and Lamm Rd., and a house was completely unroofed at Springfield and Lamm Rd.

Hail, Stephenson

When
April 12, 8:35 AM CST
Where
Stephenson County, 1.53 mi W of Winneshiek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.330, -89.580

Thunderstorm Wind, Stephenson

When
April 12, 8:35 AM CST
Where
Stephenson County, 0.86 mi NW of Freeport
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.290, -89.630

A trained spotter reported 4 inch diameter tree ripped off at the base.

Thunderstorm Wind, Stephenson

When
April 12, 8:35 AM CST
Where
Stephenson County, 1.53 mi W of Winneshiek
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.330, -89.580

A trained spotter reported trees down between Freeport and Dakota. Shingles were also off the roof of a church.

Hail, Stephenson

When
April 12, 8:38 AM CST
Where
Stephenson County, 1.23 mi SW of Winneshiek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.320, -89.570

A trained spotter dime to quarter sized hail covering the ground on the U.S. 20 Bypass with some covers in the ditches. The hail lasted for 10 minutes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514182, 514183, 514186, 514187, 514193, 514200, 514196, 514188, 514189, 514190, 514203, 514191, 514197, 514202, 514192.